Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Weak solutions of the porous medium equation in a cylinder


Authors: Björn E. J. Dahlberg and Carlos E. Kenig
Journal: Trans. Amer. Math. Soc. 336 (1993), 701-709
MSC: Primary 35D05; Secondary 35K55, 76S05
DOI: https://doi.org/10.1090/S0002-9947-1993-1085940-6
MathSciNet review: 1085940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ D \subset {{\mathbf{R}}^n}$ is a bounded domain with smooth boundary, and $ u \in {L^m}(D \times (\varepsilon ,T))$, $ u \geq 0$, solves $ \frac{{\partial u}} {{\partial t}} = \Delta {u^m}$, $ m > 1$, in the sense of distributions on $ D \times (0,T)$, and vanishes on $ \partial D \times (0,T)$ in a suitable weak sense, then $ u$ is Hölder continuous in $ \overline D \times (0,T)$.


References [Enhancements On Off] (What's this?)

  • [1] D. Aronson and L. Caffarelli, The initial trace of a solution of the porous medium equation, Trans. Amer. Math. Soc. 280 (1983), 351-366. MR 712265 (85c:35042)
  • [2] Ph. Benilan, M. G. Crandall and M. Pierre, Solutions of the porous medium equation under optimal conditions on initial values, Indiana Univ. Math. J. 33 (1984), 51-87. MR 726106 (86b:35084)
  • [3] B. E. J. Dahlberg and C. E. Kenig, Non-negative solutions to the porous medium equation, Comm. Partial Differential Equations 9 (1984), 409-437. MR 741215 (85j:35099)
  • [4] -, Nonnegative solutions of generalized porous medium equations, Rev. Mat. Iberoamericana 2 (1986), 267-305. MR 908054 (88k:35223)
  • [5] -, Nonnegative solutions of the initial-Dirichlet problem for generalized porous medium equations in cylinders, J. Amer. Math. Soc. (to appear). MR 928264 (89e:35078)
  • [6] -, Weak solutions of the porous medium equation, preprint.
  • [7] L. L. Helms, Introduction to potential theory, Wiley-Interscience, New York, 1969. MR 0261018 (41:5638)
  • [8] M. Pierre, Uniqueness of the solutions of $ {u_t} - \Delta \varphi (u) = 0$ with initial datum a measure, Nonlinear Analysis 7 (1983), 387-409.
  • [9] P. E. Sacks, Continuity of solutions of a singular parabolic equation, Nonlinear Analysis 7 (1983), 387-409. MR 696738 (84d:35081)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35D05, 35K55, 76S05

Retrieve articles in all journals with MSC: 35D05, 35K55, 76S05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1085940-6
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society